Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 17, NWS Shreveport, LA

March 10, 2010Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 10, 2010, 7:50 PM CST for Columbia County, Union County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2010, 7:50 PM CST (01:50 UTC)
Expired
Mar 10, 2010, 8:30 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 8:00 PM CSTHAIL 1.758 E Magnolia, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:26 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WFUS54 KSHV 110150
TORSHV
ARC027-139-110230-
/O.NEW.KSHV.TO.W.0017.100311T0150Z-100311T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...
  EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 830 PM CST

* AT 747 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EMERSON...
  OR 11 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VILLAGE...MOUNT HOLLY AND LISBON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.

&&

LAT...LON 3303 9312 3315 9328 3339 9311 3338 9279
      3340 9274 3338 9268 3338 9266 3337 9265
      3337 9259 3334 9253
TIME...MOT...LOC 0150Z 224DEG 34KT 3316 9312

$$

PARKER
1 follow-up statement
345 
WWUS54 KSHV 110218
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CST WED MAR 10 2010

ARC027-139-110230-
/O.CON.KSHV.TO.W.0017.000000T0000Z-100311T0230Z/
UNION AR-COLUMBIA AR-
818 PM CST WED MAR 10 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR COLUMBIA
AND UNION COUNTIES...

AT 817 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR MOUNT HOLLY...OR 10 MILES SOUTHEAST OF STEPHENS...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMACKOVER...NORPHLET AND KENOVA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.

&&

LAT...LON 3322 9285 3330 9302 3338 9304 3338 9279
      3340 9274 3338 9268 3338 9266 3337 9265
      3337 9259 3334 9253
TIME...MOT...LOC 0218Z 224DEG 32KT 3334 9291

$$

PARKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 5:45 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 10, 5:45 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST WED MAR 10 2010

.UPDATE...
AFTER COORDN WITH SPC...WE HAVE UPGRADED MUCH OF SVR WATCH #24 TO
A TORNADO WATCH AND HAVE EXPANDED TOR WATCH #22 TO MAKE THIS
UPGRADE.

UPDATED ZONES AND WCN ALREADY SENT...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  74  47  59  41 /  60   0  30  10  10
MLU  55  77  48  59  42 /  70   0  30  10  20
DEQ  41  67  41  55  39 /  40  10  30  20  20
TXK  47  68  44  56  39 /  60  10  30  20  20
ELD  50  74  45  56  39 /  70   0  30  20  20
TYR  44  69  44  59  39 /  40   0  30  10  10
GGG  46  71  45  58  40 /  40   0  30  10  10
LFK  49  76  44  65  40 /  40   0  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Mar 10, 11:02 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST WED MAR 10 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1102 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS
THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO
SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS
AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS
WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY
OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS
INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS
THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO
THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND
STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD
THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION.

13

In the hours before

Local storm report, Mar 10, 6:57 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             HUGHES SPRINGS          33.00N 94.63W
03/10/2010  E1.00 INCH       CASS               TX   EMERGENCY MNGR

            QUARTER SIZED HAIL COVERED THE GROUND IN HUGHES SPRINGS.

&&

MBERRY
Local storm report, Mar 10, 7:02 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             RODESSA                 32.97N 93.99W
03/10/2010  E0.75 INCH       CADDO              LA   PUBLIC

&&

MBERRY
Local storm report, Mar 10, 7:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             DUBACH                  32.70N 92.66W
03/10/2010  E1.75 INCH       LINCOLN            LA   PUBLIC

&&

MBERRY
Local storm report, Mar 10, 7:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             WASKOM                  32.48N 94.06W
03/10/2010  E0.88 INCH       HARRISON           TX   BROADCAST MEDIA

0725 PM     HAIL             KEITHVILLE              32.33N 93.83W
03/10/2010  E0.88 INCH       CADDO              LA   BROADCAST MEDIA

&&

MBERRY
Local storm report, Mar 10, 7:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 W EMERSON             33.10N 93.21W
03/10/2010  E1.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

            QUARTER TO GOLFBALL SIZED HAIL JUST WEST OF EMERSON IN
            WALKERVILLE.

0735 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/10/2010  E0.75 INCH       CADDO              LA   PUBLIC

            HAIL REPORTED IN SOUTHERN HILLS PORTION OF SHREVEPORT.

&&

MBERRY
Local storm report, Mar 10, 7:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             LAWSON                  33.20N 92.48W
03/10/2010  E2.00 INCH       UNION              AR   LAW ENFORCEMENT

            GOLFBALL TO HEN EGG SIZE HAIL REPORTED.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:12 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette63 min
Mar 10, 6:28 PM CSTSevere Thunderstorm WarningSHVMiller47 min
Mar 10, 6:55 PM CSTSevere Thunderstorm WarningSHVLafayette, Miller50 min
Mar 10, 7:27 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette48 min
Mar 10, 7:30 PM CSTSevere Thunderstorm WarningSHVColumbia45 min
Mar 10, 7:40 PM CSTSevere Thunderstorm WarningSHVUnion35 min
Mar 10, 7:46 PM CSTSevere Thunderstorm WarningSHVUnion44 min
Mar 10, 9:08 PM CSTSevere Thunderstorm WarningSHVUnion37 min
Mar 10, 9:43 PM CSTSevere Thunderstorm WarningSHVUnion62 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.